Digitek heart drug recalled

April 29, 2008 9:39:47 AM PDT
A widely used heart medication is being recalled nationwide, because of a potentially deadly production error.

All lots of Digitek tablets, used to treat heart failure and abnormal heart rhythms, are being recalled because some were accidentally made double-strength.

The recall was issued because some of those double-strength tablets may have been sold.

Digitek (digoxin), is a synthetic form of digitalis.

In double strength, the ingredient in Digitek can cause kidney toxicity (acute failure), and be potentially deadly. There have been reports of several illnesses and injuries.

Trouble signs include nausea, vomiting, dizziness, low blood pressure, and abnormal heart rhythms.

Customers seeking information can call the company at 1-888-276-6166.

Reports of bad reactions should go to the Food and Drug Administration's MedWatch program at 1-800-FDA-0178.

Load Comments